MAUDE Adverse Event Report: PRECISION SPINE, INC. PSS SYSTEM; PEDICLE SCREW

PRECISION SPINE, INC. PSS SYSTEM; PEDICLE SCREW
Model Number SLP4540
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
User facility report #mw5091901 forwarded to the manufacturer by the fda.Patient information - not provided.Lot number - unknown.Device manufacture date - unknown.Device evaluation - the user facility report indicates that the device is available for evaluation but it has not been returned to the manufacturer.Follow-up with the user facility in attempt to obtain the device has been sent, but to date no response has been received.A root cause cannot be determined at this time, but information provided indicates that the doctor felt that the patient's bone quality was a likely contributing factor.Device history review is not possible without lot identity.Two-year complaint history review did not identify a trend for reports of this nature for this product family.Should the product be received or additional information be received, a follow-up medwatch report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2019 utilizing the surelok pedical screw system.During the procedure an awl was used to prepare the patient's bone and upon attempted insertion of a 4.5mm x 40mm s-lok polyaxial screw (slp4540), the screw broke mid-shaft.All pieces of the screw were easily removed, the bone was then tapped and a larger diameter, 6.5mm x 40mm s-lok polyaxial screw was successfully implanted.It was noted that the patient had extremely hard bone.There was no delay to the procedure or patient injury.The surgeon attributed the screw breakage to the patient's hard bone.

Brand Name
PSS SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9687622
Report Number3005739886-2020-00004
Device Sequence Number18924086
Product Code MNH
UDI-Device Identifier00840019913492
UDI-Public00840019913492
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K092128
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/10/2020
Report Date (Section F) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLP4540
Device Catalogue NumberSLP4540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/23/2019
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/23/2019